Thunderstorm Wind, Webster
- When
- July 14, 4:21 PM CST
- Where
- Webster County, 5 mi W of Walthall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.600, -89.367
A few trees were blown down.
Locally heavy rain, between 4 and 6 inches, fell across Southeast Webster, Northwest Oktibbeha, and Northeast Choctaw counties. This heavy rain caused several homes to flood in Mathiston along with many roads in town under water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Locally heavy rain, between 4 and 6 inches, fell across Southeast Webster, Northwest Oktibbeha, and Northeast Choctaw counties. This heavy rain caused several homes to flood in Mathiston along with many roads in town under water. Additionally, a portion of State Highway 82 was under water in Mathiston. Across the rest of the area only a few county roads were partially flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 14, 2:16 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT THU JUL 14 2005 .DISCUSSION... PERSISTENCE FORECAST IS THE RULE TROPICAL AIRMASS WILL REMAIN INTO THE WEEKEND. PWS IN EXCESS OF TWO INCHES...KIS IN THE UPPER 30S AND HIGH LOW LEVEL THETA-E VALUES WILL KEEP THE ATMOSPHERE PRIMED FOR MORE OF WHAT WEVE SEEN OVER THE PAST FEW DAYS. TONIGHT THROUGH FRIDAY NIGHT...REMNANT LOW OF DENNIS OVER THE OHIO RIVER VALLEY REGION WILL EVENTUALLY TRANSITION INTO AN ELONGATED SHEAR AXIS. SEVERAL IMPULSES IN THE MID LEVEL FLOW AND A MYRIAD OF SFC BOUNDARIES WILL AFFECT THE REGION THROUGH THE PERIOD. SCT TO NUM SHRA/TSRA WILL LINGER INTO THIS EVENING AND DECREASE IN COVERAGE AFTER ABOUT 9PM. WILL MAINTAIN A CHC POPS OVERNIGHT AS IT WONT TAKE MUCH TO SUSTAIN A FEW LINGERING SHRA/TSRA IN THIS AIRMASS. BY TOMORROW A LITTLE HEATING WILL GO A LONG WAY. SBCAPES WILL QUICKLY SURGE IN EXCESS OF 3000 J/KG AND CONVECTION SHOULD START AGAIN DURING THE DAYLIGHT HOURS OF THE MORNING. COVERAGE OF SHRA/TSRA WILL EXPAND DURING THE PEAK HEATING OF THE AFTERNOON AND CONTINUE INTO THE EVENING WITH DWINDLING COVERAGE AGAIN AFTER 9PM. WILL HIGHLIGHT SCT STRONG STORMS IN THE HWO...WITH THE PRIMARY RISK BEING 40-50MPH WIND GUSTS. HAIL IS A BIT TOO HARD TO COME BY WITH -5C/-6C AT 500MB AND WARM CLOUD DEPTHS OF ABOUT 4.5KM. TORRENTIAL DOWNPOURS WILL CONTINUE TO BE AN ISSUE WITH THESE STORMS AS WELL. TEMP WISE...NEAR PERSISTENCE LOWS IN THE MIDDLE 70S BOTH TONIGHT AND FRI NIGHT. FOR FRIDAYS HIGHS...WENT WITH MAV GUIDANCE IN MY SOUTH AND ABOUT 3-4F ABOVE GUIDANCE IN MY NORTH./GAGAN/ IN THE EXTENDED PERIOD...NO REAL CHANGES SEEN IN THE MDLS SO THINKING CONTINUES. WET PATTERN LOOKS TO BEGIN TO COME TO AN END LATE THIS WEEKEND AND ESPECIALLY BY THE BEGINNING OF THE WEEK AS HIGH PRESSURE BUILDS WWRD OUT OF THE WSTRN ATLANTIC. THIS WILL TRANSLATE TO WARMER WEATHER AS WELL. OVERALL FORECAST CHANGES WILL BE VERY MINOR WITH JUST SOME TWEAKING. SATURDAY...COVERAGE FOR SHRA AND TSRA MAY NOT BE AS GREAT AS THE PREVIOUS TWO DAYS BUT STILL EXPECTING A DECENT SHOT OF PRECIP ACROSS A MAJORITY OF THE CWA. SHEAR AXIS WILL HAVE MOVED TO THE NORTHWEST AS A RESULT OF THE UPPER RIDGE BUILDING IN FROM THE EAST. EVEN THOUGH PWS ARE STILL EXPECTED TO REMAIN ATA 2...MORE THAN SUFFICIENT FOR JULY. THERE WILL ALSO BE DECENT INSTABILITY TO WORK WITH...LIS IN THE -2 TO -4 RANGE AND ML CAPE B/T 1500 TO 2000 J/KG. ALSO WITH A STRONG SOUTHERLY COMPONENT UP TO H5 LOOK FOR AN ACTIVE SEABREEZE WHICH MAY MAKE IT A GOOD WAYS INTO THE CWA. THIS WILL ONCE AGAIN KEEP TEMPS FROM GETTING TOO MUCH ABV 90. SUNDAY AND INTO NEXT WEEK...BERMUDA HIGH WILL BE BEGINNING TO TAKE CONTROL OVER THE REGION AS IT BUILDS WWRD. THIS HAS BEEN ADVERTISED BY THE MDLS FOR THE PAST WEEK ALONG WITH OUR FORECAST AND SEE NO REASON TO CHANGE THE THINKING. WITH THAT SHRA AND TSRA ACTIVITY WILL BECOME DIURNALLY DRIVEN ACROSS THE AREA WITH A GREATER COVERAGE IN THE SOUTH CLOSE TO THE SEABREEZE. ALSO DAILY HIGHS WILL BEGIN TO CREEP UP A LITTLE MORE. H85 TEMPS STILL ONLY IN THE UPPER TEENS SO LOWER TO MID 90S REMAINS IN THE THINKING. UNTIL WE START SEEING SOME WARMER LL TEMPS WE WILL NOT GET ABOVE THE MID 90S. MEX GUIDANCE AGREES WITH THE THINKING WITH TEMPS AND THAT IS BASICALLY WHAT THE FORECAST HAS SO MEX LOOKS GOOD. AS FOR HURRICANE EMILY WITH THE RIDGE PROGGED TO HOLD STRONG OVER THE AREA TURNING NORTH IS GOING TO BE A REAL TASK FOR EMILY AND WITH IT NOT LOOKING THAT LIKELY WILL MAINTAIN NO INFLUENCE ON OUR WEATHER YET FROM THE HURRICANE. WILL STILL CLOSELY WATCH HURRICANE EMILY AS IT HAS CONTINUED TO STRENGTHEN AND IS FORECASTED TO BE A CAT3 WHEN IT APPROACHES THE YUCATAN. /BANNAN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 90 74 91 / 70 80 50 50 MERIDIAN 72 90 72 91 / 70 80 50 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN/BANNAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT THU JUL 14 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151931- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 231 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AND AGAIN ON FRIDAY ACROSS MUCH OF CENTRAL MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. THE MAIN RISKS WITH THESE STORMS WILL BE WIND GUSTS OF 40 TO 50 MILES PER HOUR AND HEAVY RAINFALL. A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL BE PARKED OVER THE REGION. SEVERAL SURFACE BOUNDARIES WILL LINGER ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI AND ACT AS FOCUS MECHANISMS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. THE GREATEST AMOUNT OF ACTIVITY IS EXPECTED DURING THE DAYTIME AND EVENING HOURS...WHEN HEATING AND INSTABILITY ARE AT THEIR PEAK. THE MAIN RISKS FROM ANY STORMS WILL BE WIND GUSTS BETWEEN 40 AND 50 MPH AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY JULY 21TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 PM CDT THU JUL 14 2005 MSZ049-141945- RANKIN- 202 PM CDT THU JUL 14 2005 ...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST RANKIN COUNTY... AT 200 PM CDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER JACKSON EVERS INTERNATIONAL AIRPORT. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...NEARLY CONSTANT LIGHTNING AND TORRENTIAL DOWNPOURS OF RAIN. THIS STORM WILL MOVE SLOWLY EAST AND EFFECT AREAS IN WEST CENTRAL AND CENTRAL RANKIN COUNTY...THROUGH 245 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT THU JUL 14 2005 MSZ048-049-142030- HINDS-RANKIN- 227 PM CDT THU JUL 14 2005 ...STRONG THUNDERSTORMS MOVING ACROSS RANKIN COUNTY... AT 227 PM CDT...WEATHER RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS COVERING MUCH OF WESTERN AND SOUTHERN RANKIN COUNTY. THESE STORMS ARE MERGING AND MOVING SLOWLY EAST...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...NEARLY CONTINUOUS LIGHTNING STRIKES...AND TORRENTIAL RAINFALL OF TWO INCHES IN A HALF HOUR. THESE STORMS WILL MOVE ACROSS BRANDON AND INTO EASTERN RANKIN COUNTY AND AFFECT THE BRANDON TO PELAHATCHIE AREA THROUGH 330 PM. EC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 430 PM CDT THU JUL 14 2005 MSZ029>033-038-039-142230- CHOCTAW-CLAY-LOWNDES-NOXUBEE-OKTIBBEHA-WEBSTER-WINSTON- 430 PM CDT THU JUL 14 2005 ...STRONG THUNDERSTORMS DEVELOPING... AT 430 PM CDT...WEATHER RADAR INDICATED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS DEVELOPING OVER PORTIONS OF NORTH CENTRAL AND EAST CENTRAL MISSISSIPPI...ESPECIALLY IN THE STARKVILLE TO WEST POINT AREA...AND IN WINSTON AND NOXUBEE COUNTIES. THESE STORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING STRIKES AS THE MERGE AND DRIFT TO THE EAST. MORE STRONG STORMS COULD DEVELOP LATER THIS AFTERNOON AND AFFECT THE LOUISVILLE TO COLUMBUS AREA. EC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 N CARTHAGE 32.79N 89.53W
07/14/2005 0.25 INCH LEAKE MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED 3 MILES NORTH OF CARTHAGE BY
LEAKE COUNTY EOC.
0351 PM HAIL NEW HOPE 33.45N 88.32W
07/14/2005 0.25 INCH LOWNDES MS LAW ENFORCEMENT
PEA SIZED HAIL REPORTED IN NEW HOPE BY LOWNDES COUNTY
911.
&&
WESTERThe Columbus AFB radar (KGWX), 101 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
3 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466894, 5466895, 5466897, 5466896.